You are probably right about the slowness you sense, which you probably couldn't feel when you were younger. However, effects cumulate.
The good news is you will regain what you had in about 4-6 weeks of not smoking. It takes this long because THC and other MJ ingredients get absorbed into fat tissue, and they gradually leak out of the system. Your wind and stamina will recover first, and cognitive function will be delayed. Again, this is because nervous tissue is covered by fatty sheaths. You say you want to wait till you feel normal to do sports; I get it, but exercise will speed your metabolism and speed the process.
Warning - you should always be able to recover, but the longer you wait, the longer it will take. At your age, you can still improve your ability to function in sports and education, unless your MJ use prevents you from that improvement.View Thread
The possibility of a false positive result does exist, although it is highly unlikely, with an occurrence of approximately 1 - 2%. Put differently, urine drug screens are at least 98% accurate regardless of what other substances may have been taken.
However, all initially positive screenings should be followed with a second, more selective, confirmatory test to rule out any false positives. Using two different tests on the same sample makes the likelihood of a false essentially 0.
The current standard confirmatory test is gas chromatography/mass spectrometry (GC/MS). If that confirmation is positive, then it is certainly a truly positive test.
I am skeptical that the initial reading was wrong, but regardless, it is certainly within your rights to ask for the confirmatory test, on the same sample.
The diarrhea and stomach aches are almost certainly due to abrupt discontinuation of the Vicodin. Regardless of whether you are taking this medication for pain or any other reasonable condition, this medication and other opioids like it (Percodan, Percoset, Oxycontin, Methadone) all produce physical changes. As a patient continues taking an opioid (any opioid) these physical symptoms become tolerated. This does not mean that "a person gets used to them." Instead, it has a physiological meaning - the body adjusts to that dose of the opioid and begins to normalize function at that dose. Constipation and other symptoms gradually fade away in a physiological process of adaptation.
You have to be very careful in taking and stopping opioids or other medications where the body becomes tolerant (benzodiazepines like Valium or Serax or Halcyon and barbiturates (any medication ending in "ol" or "al.") It can be dangerous for you to increase your dose of Vicodin or Soma or any other tolerance-producing medication in a precipitous fashion. You may develop craving and a psychological need for these medications at doses that are not good for you, but even more important are the direct physical effects produced on your body. These include inability to stay awake, depressed breathing, constipation and trouble concentrating.) "Breakthrough pain" happens and it is sometimes necessary to increase a usual dose of an opioid to deal with unexpected, short bursts of pain. However, significant increases over what has been prescribed — nine pills is too much- will definitely produce constipation and could very likely produce more dangerous problems.
Please do not simply discontinue the medication; don't go from nine down to one. This will definitely produce stomach cramps and diarrhea but could also result in a seizure; even worse, these effects can happen any time up to about five days following discontinuation. If you find yourself taking more opioid than prescribed, it is far better to gradually decrease your dose. Best of luck.View Thread
I feel that your brother-in-law should definitely go to the doctor.
First, It is unlikely that there was an interaction between the medication and the alcohol use. Lexapro is one of many SSRI (selected serotonin reuptake inhibitors) used to treat anxiety and depression. This class of medication is very safe, and though alcohol - especially in the quantity that he drank - is not good for the underlying depression or as an interactive agent with an SSRI, the effects should not be extreme and they should go away within a few days.
On the other hand, this is a lot of alcohol use, even for a person with a current or past alcohol disorder. That he was able to function at all and not have a seizure during the withdrawal is an indication that his condition is quite serious. Second, the symptoms reported (based on this third-hand information) are consistent with either or both of two serious medical problems.
The first and most likely is serious alcohol withdrawal, including blackouts, loss of some short-term memory and any number of strange neurological events such as a new tic or a tremor or a small (or larger) seizure. It is not an exaggeration to say that that level of drinking and stopping suddenly can be truly life threatening or disabling (he could end up with a stroke that would leave him paralyzed).
The second possibility - more remote - is that his "bad patch" and the drinking and the depression are related to an underlying neurological change, possibly a tumor. I do NOT have enough information to give an informed opinion - but it is a possibility. For that reason alone, he should see a doctor.View Thread
From your description of this situation, it sounds like you are correct in thinking your father-in-law has a substance use problem. It is not possible to know from the description how serious his condition is — either immediately or over the longer term. Since only about one in every 20 drunk or drugged driving incidents leads to an arrest, it is likely that his condition is serious and his arrest could be an important teaching moment if used properly.
I have one positive and one negative suggestion. Negative first: I do NOT think the man needs a "detox in Ohio." If he did, he no longer did by the time this message was received. Also, detoxification is only the beginning of treatment and not useful by itself. Based only on this brief description, your father-in-law needs long-term, continuing care - probably mandated as part of his eventual sentencing or added to the existing sentencing.
This is the basis for my positive comment. It may be difficult to talk with your father-in-law directly, so I suggest talking to his parole/probation officer if he has already been sentenced - or speaking directly to the judge if he has not yet been sentenced. Prior to that, I suggest identifying 1 - 3 good outpatient treatment programs near where he lives (which could be the specific recommendations used by these authorities.) I have found good reception by parole officers and judges under similar circumstances. It does not matter if he wants to go at this point; motivating him is part of the role of the parole officer and the treatment program. I expect a good outcome from this situation.View Thread
If "a few drinks" means less than four, then it is unlikely your symptoms are related to the drinking. If "a few drinks" means more than that number, the symptoms could be withdrawal. If you are also using other drugs and/or prescribed medications, the withdrawal could have complications. Withdrawal tyically begins 2-3 days following the last drink. View Thread
You have come to an important point in your life - your drinking is not making your life better, it is clearly making your life worse - and I also sense that you are worried. If your gut is telling you to worry, do not ignore it! I would first advise you stay away from the people places and things that have been part of your "alcohol-using life." There are now more types of help available than ever before, and most are more accessible to you than ever before. The easiest, most accessible and most affordable (FREE) is AA. Counseling with a professional addictionologist is also an option. However, if you find that your best efforts to help yourself with only modest assistance do not work, that is a very clear sign that you need professional, specialized help. That help comes from an alcohol/drug treatment program. Whatever you do — meetings, counseling and/or treatment - don't drop out. There are over 20 million people in long term recovery from serious substance abuse. and you could be the next one!View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.